Alert archive / Indiana / Gale Warnings in 2016

Gale Warning 10, NWS Northern Indiana

April 1, 2016

NWS Northern Indiana issued this gale warning at Apr 1, 2016, 9:55 PM EDT. It took effect at Apr 2, 2016, 11:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2016, 9:55 PM EDT (01:55 UTC)
In effect from
Apr 2, 2016, 11:00 AM EDT
Expired
Apr 2, 2016, 10:55 PM EDT
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

417 
WHUS73 KIWX 020155
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
955 PM EDT FRI APR 1 2016

LMZ043-046-021000-
/O.UPG.KIWX.GL.A.0006.160402T1500Z-160403T0300Z/
/O.NEW.KIWX.GL.W.0010.160402T1500Z-160403T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
955 PM EDT FRI APR 1 2016

...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM EDT
SATURDAY.

* WINDS: NORTHWEST GALES TO 35 KNOTS WITH FREQUENT GUSTS TO 45 
  KNOT GALES SATURDAY. 

* WAVES: BUILDING TO 8 TO 12 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
393 
WHUS73 KIWX 020812
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 AM EDT SAT APR 2 2016

LMZ043-046-021600-
/O.CON.KIWX.GL.W.0010.160402T1500Z-160403T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
412 AM EDT SAT APR 2 2016

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
EDT THIS EVENING. 

* WINDS: NORTHWEST GALES TO 35 KNOTS WITH FREQUENT GUSTS TO 45
  KNOT GALES.

* WAVES: BUILDING TO 8 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
491 
WHUS73 KIWX 021432
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1032 AM EDT SAT APR 2 2016

LMZ043-046-022245-
/O.CON.KIWX.GL.W.0010.160402T1500Z-160403T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1032 AM EDT SAT APR 2 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WINDS: NORTHWEST GALES TO 35 KNOTS WITH FREQUENT GUSTS TO 45 
  KNOT GALES. 

* WAVES: BUILDING TO 8 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
305 
WHUS73 KIWX 021953
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EDT SAT APR 2 2016

LMZ043-046-030300-
/O.CON.KIWX.GL.W.0010.000000T0000Z-160403T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
353 PM EDT SAT APR 2 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WINDS: NORTHWEST GALES TO 35 KNOTS WITH FREQUENT GUSTS TO 45 
  KNOT GALES. 

* WAVES: 6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
162 
WHUS73 KIWX 030255
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 PM EDT SAT APR 2 2016

LMZ043-046-030900-
/O.CAN.KIWX.GL.W.0010.000000T0000Z-160403T0300Z/
/O.NEW.KIWX.SC.Y.0021.160403T0300Z-160403T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1055 PM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...
...GALE WARNING WILL EXPIRE AT 11 PM EDT...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY.
THE GALE WARNING WILL BE ALLOWED TO EXPIRE AT 11 PM EDT. 

* WINDS: NORTHWEST 10 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS.

* WAVES: SUBSIDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 1, 7:59 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Apr 1, 7:59 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
759 PM EDT FRI APR 1 2016

.SYNOPSIS...
ISSUED AT 758 PM EDT FRI APR 1 2016

A FEW RAIN SHOWERS WILL BE POSSIBLE THIS EVENING BEFORE DRIER AIR
OVERSPREADS OVERNIGHT INTO EARLY SATURDAY MORNING. LOWS TONIGHT
WILL DROP INTO THE LOWER TO MIDDLE 30S. A STRONG CLIPPER SYSTEM
WILL DROP THROUGH THE REGION SATURDAY AFTERNOON WITH VERY STRONG
WINDS AND INCREASING CHANCES FOR RAIN AND SNOW SHOWERS. HIGHS ON
SATURDAY WILL GENERALLY RANGE BETWEEN THE UPPER 30S AND MID 40S.
THIS UNSEASONABLY COOL AND AT TIMES UNSETTLED WEATHER PATTERN WILL
LIKELY CONTINUE INTO NEXT WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 313 PM EDT FRI APR 1 2016

FIRST BATCH OF SHOWERS NEAR LEFTOVER LOW LEVEL TROUGH AXIS WILL
CONTINUE TO SHIFT OFF TO THE EAST LATE THIS AFTN AS ASSOCIATED
SHORTWAVE EXITS NORTHEAST. HAVE HAD SOME REPORTS OF SMALL HAIL WITH
ISO THUNDER SOUTH OF US 30 IN INDIANA GIVEN STEEPENING LOW LEVEL
LAPSE RATES ALONG/SOUTH OF SFC TROUGH AND LOWERING FREEZING LEVELS.
EXPECT THIS ACTIVITY TO SHIFT OUT OF THE AREA BY 21Z. A TRAILING
SECONDARY COLD FRONT/LARGER SCALE SHORTWAVE WILL DROP SOUTHEAST FROM
THE UPPER MIDWEST BRINGING ADDITIONAL RAIN SHOWER CHANCES TO MAINLY
OUR NW ZONES THIS EVENING. CHILLY OTHERWISE INTO TONIGHT AS STEADY
COLD ADVECTION REGIME CONTINUES IN CYCLONIC FLOW.

MAIN FOCUS TOMORROW IS ON DYNAMIC CLIPPER SYSTEM TO AMPLIFY
SOUTHEAST THROUGH THE LOWER LAKES IN THE LEFT EXIT REGION OF A 140
KT PLUS 3H JET. THIS FAVORABLE UPPER JET SUPPORT AND DEEP PV
INTRUSION WITH 1.5 PVU SFC NEARING 700 MB WILL SUPPORT A DEEPENING
LOW LEVEL REFLECTION SE THROUGH THE CENTRAL LAKES SATURDAY
AFTERNOON. THE RESULTING IMPRESSIVE UVM RESPONSE AND STEEPENING
LAPSE RATES/SATURATION IN THE 3-13 KFT LAYER POINT TO A PERIOD OF
DECENT PCPN RATES WITH SHOWERS INTO MAINLY OUR NORTHERN/EASTERN
ZONES (INTO NORTHERN ZONES LATE AM/EARLY AFTN AND POINTS SE IN THE
AFTN). PTYPE REMAINS THE POINT OF GREATER CONSTERNATION GIVEN THE
EXPECTED CONVECTIVE RESPONSE AND MARGINAL WET BULB ZERO HEIGHTS
PROGGED NEAR 1-1.5 KFT. LATEST GUIDANCE/SOUNDINGS SUGGEST MORE SNOW
THAN RAIN NORTHEAST OF US 30...WITH LOWER CHANCES/MAINLY RAIN TO
THE SOUTHWEST. WOULD NOT BE SURPRISED TO SEE A QUICK/LIGHT COATING
OF SNOW ON GRASSY SURFACES NORTHEAST OF US 30 TOMORROW. THE BIGGER
STORY/IMPACT FROM THIS SYSTEM WILL BE THE STRONG WIND
FIELD...ESPECIALLY POST FRONTAL SATURDAY AFTERNOON AS MIXED LAYER
DEEPENS. MODEL SOUNDING MOMENTUM TRANSFER PROGS SUGGEST 45-50 MPH
GUSTS LIKELY 18-00Z.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 313 PM EDT FRI APR 1 2016

LONG TERM PERIOD BEGINS WITH ANOTHER CLIPPER SYSTEM IN A SERIES
OF MANY MOVING THROUGH THE GREAT LAKES ON SUNDAY NIGHT. BOUNDARY
LAYER TEMPERATURES APPEAR TO REMAIN WARM ENOUGH FOR MOSTLY RAIN
ACROSS OUR AREA WITH SOME SNOW POTENTIALLY MIXING IN BY MONDAY
MORNING AS THE SYSTEM EXITS. COLD AIR WILL FILTER IN BEHIND THIS
SYSTEM WITH HIGHS IN THE LOW TO MID 40S ON MONDAY AND TUESDAY. THE
NEXT SYSTEM WILL MOVE IN TUESDAY NIGHT WITH A CHANCE FOR LIGHT
SNOW IN THE NORTH AND RAIN IN THE SOUTHERN CWA. PRECIP WILL CHANGE
TO ALL RAIN ON WEDNESDAY AS TEMPERATURES WARM CONSIDERABLY INTO
THE MID 50S AHEAD OF THE SYSTEM. COOLER WEATHER AND SNOW CHANCES
RETURN BY THE END OF THE WEEK.

LOOKING FURTHER INTO THE FUTURE...NORTHWEST FLOW PATTERN LOOKS TO
CONTINUE THROUGH AT LEAST MID MONTH WHICH WILL KEEP BELOW NORMAL
TEMPERATURES LOCKED IN THROUGH THAT TIME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 755 PM EDT FRI APR 1 2016

PRIMARILY VFR MET CONDITIONS WITH ADDED DETAIL OF VERY STRONG
VEERING WINDS SATURDAY ASSOCIATED WITH THE APPROACH/PASSAGE OF
INTENSE CLIPPER SYSTEM DROPPING SEWD THROUGH THE UPPER GREAT
LAKES AND THROUGH CENTRAL LAKE ERIE BY END OF FORECAST PD. DEEPER
COLD AIR/STRONG LAPSE RATES WITH RETURN SCATTERED SHRA/SHSN TO
NORTHERN INDIANA. COLDER PROFILE AT KSBN LIKELY TO FAVOR MOSTLY
FROZEN PTYPE...INCLUDED A MARGINAL REDUCTION IN VSBY OWING TO
HIGHLY PERTURBED HYDROMETEORS...THOUGH AMOUNTS/ACCUMS ON SFCS NOT
ANTICIPATED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM CDT/
     SATURDAY FOR INZ003>009-012>018-020-022>027-032>034.

MI...WIND ADVISORY FROM 2 PM TO 8 PM EDT SATURDAY FOR MIZ077>081.

OH...WIND ADVISORY FROM 2 PM TO 8 PM EDT SATURDAY FOR OHZ001-002-004-
     005-015-016-024-025.

LM...GALE WARNING FROM 11 AM TO 11 PM EDT SATURDAY FOR LMZ043-046.

&&

SYNOPSIS...MURPHY
SHORT TERM...STEINWEDEL
LONG TERM...BENTLEY
AVIATION...MURPHY

VISIT US AT WW.WEATHER.GOV/IWX

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 1, 5:07 AM EDT, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
507 AM EDT FRI APR 1 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-020915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
507 AM EDT FRI APR 1 2016 /407 AM CDT FRI APR 1 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY CONDITIONS ARE LIKELY SATURDAY WITH GUSTS OF 40 TO 45 MPH.

BELOW FREEZING TEMPERATURES SATURDAY NIGHT AS WELL AS MONDAY
NIGHT MAY SET THE STAGE FOR A WIDESPREAD FROST AND FREEZE ACROSS
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-020915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
507 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A GALE WATCH IS IN EFFECT FOR SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Gale Warnings in Indiana, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.